Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2001, 4:44 PM CDT for Jack County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 14, 2001, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 115 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:20 PM CDT | Hail 1 | Jacksboro, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2858 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 142145
SVRFTW
TXC237-142245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 545 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES WEST OF JACKSBORO...MOVING EAST AT
20 MPH. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO THE COUNTY
8 MILES SOUTH OF BRYSON...MOVING EAST NORTHEAST AT 20 MILES AN
HOUR.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3336 9841 3302 9840 3302 9795 3343 9794
3347 9813What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:37 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 2:37 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 153 PM CDT THU JUN 14 2001 FORECAST PROBLEM WILL BE DURING THE FIRST 36 HOURS OF THE FORECAST. THUNDERSTORMS ALREADY FIRING ALONG THE FRONT AND DRY LINE BETWEEN WICHITA FALLS AND OKLAHOMA CITY. WITH MANY HOURS OF ADDITIONAL HEATING...THUNDERSTORMS WILL CONTINUE TO DEVELOP. THE RUC SUGGESTS THE 850MB TEMPERATURES MAY WARM A BIT DURING THE NEXT 6 HOURS...BUT IT ALSO SUGGESTS TEMPERATURES AT THE 700MB LEVEL WILL COOL OVER THE SAME TIME FRAME...SO THE CAP SHOULD WEAKEN WITH TIME... BEFORE THE FRONT PROVIDES ENOUGH LIFT FOR ADDITIONAL THUNDERSTORMS. THE MODELS ALSO SUGGEST THE VERTICAL WIND PROFILE WILL BECOME MORE WESTERLY WITH TIME...CREATING A MORE FAVORABLE SCENARIO FOR A FEW SEVERE THUNDERSTORMS. VISIBLE IMAGERY SHOWS TOWERS DEVELOPING BETWEEN WICHITA FALLS AND ABILENE...SO THUNDERSTORMS SHOULD DEVELOP OUT WEST THIS AFTERNOON...AND MOVE INTO THE NORTHERN HALF OF THE CWA TONIGHT. STORMS WILL THEN MOVE SOUTH OVERNIGHT...AND AFFECT THE SOUTHERN AND SOUTHEASTERN ZONES TOMORROW MORNING AND EARLY AFTERNOON. TORNADO WATCH ALREADY ISSUED FOR THE NORTHERN HALF OF THE AREA...AND THIS AREA WILL CORRESPOND WITH THE HIGHEST POPS TONIGHT. RAIN CHANCES WILL BE IN THE LIKELY CATEGORY TONIGHT IN THE NORTH...AND IN THE CHANCE CATEGORY IN THE SOUTH. AS THE RAINS MOVE INTO NORTH CENTRAL TEXAS TONIGHT AND EARLY FRIDAY...THE RAIN CHANCES WILL GO TO A SLIGHT CHANCE NORTH...AND CHANCE SOUTH. HAVE NOT CHANGED GUIDANCE VERY MUCH...BUT HAVE UNDERCUT TEMPERATURES SLIGHTLY TONIGHT....AND HAVE GONE ABOVE GUIDANCE POPS. STILL BELIEVE THE MODELS ARE OVERDOING THE QPF...BUT IT DOES APPEAR THAT SOME GOOD RAINS WILL AFFECT PORTIONS OF NORTH TEXAS TONIGHT AND EARLY FRIDAY. FCSTID = 84 DFW 72 90 69 94 / 70 20 0 0 ACT 72 92 69 95 / 50 30 10 0 .FWD... TX...NONE.
In the hours before
Special weather statement, Jun 14, 11:41 AM CDT, 5 hours 3 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1141 AM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING FOR THAT PORTION OF NORTH TEXAS...WEST OF SHERMAN...WEATHERFORD...TO COMANCHE LINE. ACROSS THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT LOCATED FROM NORTH CENTRAL OKLAHOMA...TO MIDLAND TEXAS AT MIDDAY...WILL MOVE SOUTHEAST AND REACH THE NORTHWEST SECTIONS OF NORTH TEXAS BY EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON ALONG AND AHEAD OF THE FRONT AS TEMPERATURES WARM INTO THE 90S. STORMS THAT FORM IN THE MODERATE RISK AREA COULD QUICKLY BECOME SEVERE... PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. DURING THE EARLY STAGE OF THUNDERSTORM DEVELOPMENT...ISOLATED TORNADOES MAY DEVELOP. OVERNIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE REST OF NORTH TEXAS. THESE NIGHTTME THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE MODERATE RISK AREA SHOULD PREPARE FOR POSSIBLE ACTIVATION BETWEEN 4 AND 8 PM. ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS IS POSSIBLE AFTER 8 PM. 75
Special weather statement, Jun 14, 3:31 PM CDT, 1 hour 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS NORTH OF A COMANCHE...CORSICANA...CANTON LINE. FOR THE REST OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT...POSITIONED FROM NORTH CENTRAL OKLAHOMA TO THE TEXAS PANHANDLE...WILL MOVE SOUTHEAST AND INTO THE EXTREME NORTHWEST SECTIONS OF NORTH TEXAS THIS EVENING. SCATTERED THUNDERSTORMS WERE FORMING ALONG A DUNCAN OKLAHOMA...TO ABILENE LINE AT MID AFTERNOON. THE LINE WILL MOVE STEADY ACROSS NORTH TEXAS THIS EVENING AND TONIGHT. THE ATMOSPHERE IS VERY UNSTABLE...BUT CAPPED BY A WARM LAYER AROUND 5000 FEET AT MID AFTERNOON. THE CAP SHOULD WEAKEN THIS EVENING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NORTHWEST. ALSO...UPPER LEVEL WINDS WILL BECOME MORE FAVORABLE FOR INTENSE THUNDERSTORMS AS THE EVENING PROGRESSES. LARGE HAIL... DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION BEFORE 8 PM WEST OF A BONHAM...TO LAMPASAS LINE. ACTIVATION ACROSS THE REMAINDER OF NORTH TEXAS MAY BE REQUESTED BETWEEN 8 PM AND MIDNIGHT. 75
Local storm report, Jun 14, 4:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0354 PM LOVING TX 0.75 INCH HAIL
06/14/01 YOUNG REPORTED BY GRAHAM PD
0355 PM ANTELOPE TX 1.00 INCH HAIL
06/14/01 JACK REPORT RELAYED BY NWS
WFO NORMAN
0425 PM BRECKENRIDGE TX 2.00 INCH HAIL
06/14/01 STEPHENS REPORTS OF HAIL UP TO 2
INCHES REPORTED TBY A TV
STATION IN ABILENE AND
BY THE COUNTY SHERIFFThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:21 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| Jun 14, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 61 min |
| Jun 14, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Jun 14, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 56 min |
| Jun 14, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Jun 14, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 56 min |
| Jun 14, 5:23 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Jun 14, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 63 min |
| Jun 14, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Jun 14, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 56 min |
| Jun 14, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 63 min |
| Jun 14, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 60 min |
| Jun 14, 5:50 PM CDT | Tornado Warning | FWD | Eastland | 40 min |
| Jun 14, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Jun 14, 6:17 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 58 min |
| Jun 14, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 47 min |
| Jun 14, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 62 min |
| Jun 14, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 56 min |
| Jun 14, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.